Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

July 11, 2016Gadsden County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 11, 2016, 4:21 PM EDT for Gadsden County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2016, 4:21 PM EDT (20:21 UTC)
Expired
Jul 11, 2016, 5:00 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL

County Gadsden County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS82 KTAE 112021
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT MON JUL 11 2016
 
FLZ016-017-112100-
LEON FL-GADSDEN FL-
421 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND WEST
CENTRAL LEON COUNTIES UNTIL 500 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDWAY...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDWAY...ANDREW...FORT BRADEN AND LAKE TALQUIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3040 8457 3052 8458 3056 8441 3039 8438
TIME...MOT...LOC 2019Z 255DEG 8KT 3046 8448 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:09 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 11, 3:09 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 PM EDT MON JUL 11 2016

.NEAR TERM [Through Tonight]...

Scattered convection will continue across the area this afternoon
through around sunset and then rapidly diminish. The RAP forecasts
WMSI (Wet Microburst Severity Index) values from 60-80 across the
area through the remainder of the afternoon, so a few stronger
storms with an isolated pulse severe storm or two remain possible.
Overnight lows will generally range from the mid 70s inland to
near 80 along the coast.

.SHORT TERM [Tuesday Through Wednesday Night]...

Ridging from the Bermuda high extends well westward into our area at
the lower levels, with a rift between the Bermuda high and another
area of high pressure over the southwestern states that's left our
area under the influence of a weak upper level trough. Influence
from this weak upper level trough will be quite limited however, and
the main forcing will be from smaller scale factors such as our
diurnal seabreeze fronts and from outflow boundaries and boundary
collisions. Moderate flow (<10 knots) will be from the S/SE at the
1000-700 mb level both Tuesday and Wednesday will favor the
development of sea-breeze thunderstorms over north Florida,
particularly in the western Big Bend. With moderate moisture and
instability on tap, there will be chances for strong to borderline
severe thunderstorms both days, mostly focused along the Panhandle
and western Big Bend. Temperatures will remain seasonably warm
with highs in the low to mid 90s (and max apparent temperatures
around 100) and lows in the mid 70s.

.LONG TERM [Thursday Through Monday]...

The pattern over the southeast will remain largely unchanged until
the weekend when the upper level extent of the Bermuda high builds
westward over north Florida. Chances for thunderstorms will be
what is climatologically normal for this time of year, 30-40%
chances across the tri-state area each afternoon and about 20%
overnight over land as thunderstorm coverage dissipates as well
as offshore when the land-breeze moves out over the coastal
waters. Temperatures will remain slightly above normal with highs
in the mid 90s and lows in the mid 70s.

&&

.AVIATION [Through 18Z Tuesday]...

Scattered showers and storms have developed mainly west of a line
from ECP to DHN in an area of better instability and lift. Hi Res
models depict a slow shift to the northeast with additional
development east of this area. DHN and TLH stand the better
chances of experiencing with less chances at the other TAF sites.
Primary VFR except underneath convection where tempo MVFR will be
common. Predominate VFR returns overnight. Possible MVFR vsbys at
sites that do experience rainfall this afternoon around 12Z.

&&

.MARINE...

Winds are expected to remain below 15 knots for the next several
days with seas of 2 feet or less. The main concern for marine
operators will be our daily chances for thunderstorms, which could
cause very localized areas of higher winds and seas.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.HYDROLOGY...

Scattered thunderstorms the next several days may cause localized
areas of heavy rainfall, but no widespread heavy rain or flooding
is expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  96  76 /   0  30  10  30  20
Panama City   79  89  79  89  79 /  10  20   0  30  10
Dothan        74  93  74  94  75 /  10  30  10  30  10
Albany        74  95  75  96  75 /  10  10  10  20  20
Valdosta      73  95  74  96  74 /  10  30  20  30  30
Cross City    73  94  74  95  75 /  10  30  10  30  30
Apalachicola  78  90  78  91  78 /  10  20  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Scholl
MARINE...Moore
FIRE WEATHER...DVD
HYDROLOGY...Moore

In the hours before

Special weather statement, Jul 11, 3:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT MON JUL 11 2016

FLZ016-GAZ156-112015-
GADSDEN FL-DECATUR GA-
335 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GADSDEN AND SOUTH
CENTRAL DECATUR COUNTIES UNTIL 415 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF GREENSBORO...OR 8 MILES
NORTHWEST OF QUINCY...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRETNA...ATTAPULGUS...MOUNT PLEASANT...HARDAWAY...FOWLSTOWN...
LAINGKAT...DOUGLAS CITY AND FACEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3082 8451 3074 8443 3057 8466 3064 8478
      3088 8461
TIME...MOT...LOC 1934Z 222DEG 17KT 3066 8467

ADL
Local storm report, Jul 11, 3:52 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     1 NNE BLAKELY           31.40N 84.93W
07/11/2016                   EARLY              GA   911 CALL CENTER

            TREE DOWN ON TARVER ROAD

&&

DVD
Special weather statement, Jul 11, 3:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EDT MON JUL 11 2016

FLZ017-GAZ157-158-112045-
LEON FL-GRADY GA-THOMAS GA-
355 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON...SOUTHEASTERN
GRADY AND SOUTHWESTERN THOMAS COUNTIES UNTIL 445 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF TALLAHASSEE...MOVING
NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...IAMONIA...METCALF...MONCRIEF...MOCCASIN GAP...
PINE PARK...ROCKY HILL AND BEACHTON.

LAT...LON 3067 8398 3067 8401 3065 8401 3054 8414
      3063 8423 3077 8422 3096 8408 3076 8387
TIME...MOT...LOC 1954Z 226DEG 16KT 3064 8413

ADL
Special weather statement, Jul 11, 3:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT MON JUL 11 2016

GAZ123>126-144-145-112045-
LEE GA-BAKER GA-TERRELL GA-CALHOUN GA-MITCHELL GA-DOUGHERTY GA-
356 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...EASTERN CALHOUN...
NORTHEASTERN BAKER...NORTHEASTERN MITCHELL...TERRELL AND LEE COUNTIES
UNTIL 445 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG OUTFLOW BOUNDARY FROM PLEASANT HILL SOUTHWARD TO LOCKETT
CROSSING TO RED STORE CROSSROADS. POCKETS OF WINDS IN EXCESS OF 40
MPH WILL BE POSSIBLE AS THIS OUTFLOW BOUNDARY MOVES EASTWARD AT 30
MPH. ADDITIONAL STRONG AND GUSTY WINDS WILL BE POSSIBLE IN AND
AROUND THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
ALBANY...PUTNEY...LEESBURG...BACONTON...SMITHVILLE...
MARINE CORPS LOGISTICS BASE...EAST ALBANY...TURNER CITY...WALKER...
SASSER...BRONWOOD...DAWSON MUNICIPAL A/P...FORRESTER...CLARKS MILL...
STARKSVILLE...HEROD...MOSSY DELL...LESTER...ACREE AND OLIVERS MILL.

LAT...LON 3194 8441 3187 8434 3192 8434 3191 8392
      3186 8393 3180 8398 3180 8401 3176 8399
      3172 8403 3165 8402 3165 8399 3163 8401
      3156 8398 3155 8400 3135 8400 3137 8447
      3172 8455 3177 8440 3192 8446 3194 8444
TIME...MOT...LOC 1952Z 259DEG 25KT 3161 8442

55-SCHOLL
Special weather statement, Jul 11, 4:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EDT MON JUL 11 2016

FLZ016-GAZ156-157-112100-
GADSDEN FL-DECATUR GA-GRADY GA-
407 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...WEST
CENTRAL GRADY AND SOUTHEASTERN DECATUR COUNTIES UNTIL 500 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF WHIGHAM...OR 10 MILES
SOUTHEAST OF BAINBRIDGE...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAVANA...WHIGHAM...ATTAPULGUS...CLIMAX...HINSON...JAMIESON...
BRANCHVILLE...LAINGKAT...AMSTERDAM...NICKLEVILLE AND DOGTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3062 8444 3068 8459 3095 8446 3084 8426
TIME...MOT...LOC 2007Z 219DEG 11KT 3079 8446

ADL
Special weather statement, Jul 11, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT MON JUL 11 2016

FLZ016-017-112100-
LEON FL-GADSDEN FL-
421 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND WEST
CENTRAL LEON COUNTIES UNTIL 500 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDWAY...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDWAY...ANDREW...FORT BRADEN AND LAKE TALQUIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3040 8457 3052 8458 3056 8441 3039 8438
TIME...MOT...LOC 2019Z 255DEG 8KT 3046 8448

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:51 PM EDTSpecial Weather StatementTAEWalton24 min
Jul 11, 1:27 PM EDTSpecial Weather StatementTAEHolmes33 min
Jul 11, 2:57 PM EDTSpecial Weather StatementTAELeon48 min
Jul 11, 3:35 PM EDTSpecial Weather StatementTAEGadsden40 min
Jul 11, 6:22 PM EDTSpecial Weather StatementTAEGilchrist38 min
Jul 11, 2:15 PM EDTSpecial Weather StatementTAEClay45 min
Jul 11, 2:38 PM EDTSevere Thunderstorm WarningTAEEarly, Miller37 min
Jul 11, 2:39 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph51 min
Jul 11, 2:56 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Early34 min
Jul 11, 3:17 PM EDTSpecial Weather StatementTAERandolph, Terrell43 min
Jul 11, 3:25 PM EDTSpecial Weather StatementTAEGrady50 min
Jul 11, 3:26 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Early, Lee, Mitchell and 1 more23 min
Jul 11, 3:55 PM EDTSpecial Weather StatementTAEThomas50 min
Jul 11, 3:56 PM EDTSpecial Weather StatementTAEDougherty, Lee49 min
Jul 11, 4:07 PM EDTSpecial Weather StatementTAEDecatur53 min
Jul 11, 4:50 PM EDTSpecial Weather StatementTAEThomas40 min
Jul 11, 1:19 PM EDTSpecial Weather StatementTAEDale26 min
Jul 11, 1:39 PM EDTSpecial Weather StatementTAEHenry51 min
Jul 11, 1:46 PM EDTSpecial Weather StatementTAEHouston44 min
Jul 11, 2:00 PM EDTSevere Thunderstorm WarningTAEHenry30 min
Jul 11, 2:05 PM EDTSpecial Weather StatementTAEHouston40 min
Jul 11, 2:14 PM EDTSevere Thunderstorm WarningTAEHenry, Houston31 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.